# SDR 03FDEA01348

- Difficulty date: August 20, 2003
- Submitted: August 21, 2003
- Operation: Air carrier
- Aircraft: N68057
- Make and model: Doug DC-10-10
- Aircraft serial: 48264
- Aircraft time: 49,504 hours, 18,090 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Damaged
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER T/O LAX, RAISED GEAR & GOT NOSE GEAR UNSAFE UP BOTH POSITIONS.  PER RED TABS LOWERED GEAR HANDLE & GOT 3 GREEN.  ATTEMPTED TO RAISE GEAR HANDLE & WERE UNABLE.  RAN RED TABS FOR GEAR HANDLE, WOULD NOT RAISE.  RETURNED TO KLAX.  JACKED AIRCRAFT REF DC-10-10 AMM 07-11-00-2.  PERFORMED EXTENSION RETRACTION TEST IAW DC-10-10 AMM 32-30-00-5.  OBSERVED NLG STRUT EXTENDING SLOW.  STRUT NEEDS SERVICE.  OBSERVED BLACK FLUID WHILE DRAINING STRUT.  SUGGEST STRUT SEAL INSPECTION/CHANGE.  C/W DC10 W/C 32T2401 NOSE GEAR STRUT REPACK.  OP'D CK NOSE RETRACTION & EXTENSION PER MM 32-30-00-5.
